MAUDE Adverse Event Report: ST. JUDE MEDICAL PEEL-AWAY INTRODUCER, 7F TW, DI-LOCK, 14CM; INTRODUCER, CATHETER

ST. JUDE MEDICAL PEEL-AWAY INTRODUCER, 7F TW, DI-LOCK, 14CM; INTRODUCER, CATHETER
Model Number 405154
Medical Device Problem Codes Difficult to Insert (1316); Material Puncture/Hole (1504)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
During the procedure, the rv electrode was attempted to be inserted through the introducer.When the rv electrode was inserted, resistance was felt after being inserted a couple of centimeters.The electrode was removed from the introducer and then the introducer was removed from the patient.A small hole was noted in the middle of the introducer.When originally unpacking the sheath, no hole was noted.Moreover, when inserting the sheath into the vein with the dilator, no issues were noted.The cephalic vein could no longer be used due to the sluice, and then it started bleeding.The bleeding was able to be controlled by applying pressure.The subclavian vein was then used, and the rv electrode was successfully implanted with a new introducer.After sewing the electrode into the tissue, the patient bled over the puncture site of the subclavian.Bleeding through the sheath on the cephalic membrane could not be ruled out by the physician.The bleeding was also stopped via manual pressure.The patient was noted to be stable during the event.
 
Additional Manufacturer Narrative
One 7f peel-away introducer sheath was received for evaluation.The dilator and guidewire were also received.The reported event of ¿the rv electrode was inserted and "resistance was felt" could not be confirmed.The sheath tubing had been split and stretched at the medial section along the score line, consistent with the reported event.The sheath tubing was also bent and kinked.No anomalies were noted when the returned dilator was inserted through the sheath.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported event of ¿the rv electrode was inserted and "resistance was felt" remains unknown.The cause of the sheath tubing split is consistent with damage during use.

Brand Name
PEEL-AWAY INTRODUCER, 7F TW, DI-LOCK, 14CM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key10901143
Report Number3005334138-2020-00590
Device Sequence Number11382269
Product Code DYB
UDI-Device Identifier05414734204415
UDI-Public05414734204415
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K894431
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number405154
Device Catalogue Number405154
Device Lot Number7134687
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer02/12/2021
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;